Background Paradoxical reaction after the initiation of tuberculosis treatment is defined as increased inflammation following effective antimycobacterial treatment. This is a phenomenon that can severely complicate a patient's recovery, potentially leading to further morbidity and residual deficits. Paradoxical reaction remains poorly understood regarding its pathophysiology and management. Only a limited number of reports look critically at the available therapeutic options, with evidence of the efficacy of prednisolone therapy being primarily limited to extrapulmonary PR only. Case We describe two HIV negative patients who were admitted to our department with pulmonary tuberculosis, presenting with inflammatory patterns attributable to PR and their response to adjunctive steroid therapy. Discussion and Conclusions The presented cases further highlight the need for immunological studies and randomized trials for corticosteroid therapy are needed to better understand this phenomenon as well as provide an evidence-base for anti-inflammatory treatment. Furthermore, by means of this case series, we are also able to highlight the potential variability in the symptomatology of the lesser known PR phenomenon, in which we observed a hypotensive shock-like syndrome not previously described in literature.